Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 25, 2021, 2:29 PM EDT for Lawrence County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 2:29 PM EDT (18:29 UTC)
- Expired
- Aug 25, 2021, 3:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.25 in
- Wind
- 30
County Lawrence County, IN
The radar
The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted.
676
WWUS83 KIND 251829
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
229 PM EDT Wed Aug 25 2021
INZ061-069-070-251900-
Martin IN-Lawrence IN-Greene IN-
229 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of eastern Martin,
southeastern Greene and Lawrence Counties through 300 PM EDT...
At 229 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Bedford, moving south at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of eastern Martin,
southeastern Greene and Lawrence Counties, including the following
locations... Williams, Avoca, Spring Mill State Park, Mitchell,
Indian Springs, Oolitic, Silverville, Huron, Tunnelton and Owensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3901 8683 3885 8631 3880 8627 3876 8628
3875 8628 3874 8629 3873 8631 3869 8631
3869 8668 3853 8668 3853 8672 3854 8672
TIME...MOT...LOC 1829Z 352DEG 27KT 3883 8671
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
AU/AWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 25, 1:06 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 25, 1:06 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 106 PM EDT Wed Aug 25 2021 ...Updated Aviation Discussion... .Mesoscale Update... Issued at 106 PM EDT Wed Aug 25 2021 With the widespread cloud cover across central Indiana currently showed by the latest satellite imagery, temperatures have dropped into the upper 70s to low 80s across much of the area. The convection that moved through the I-70 corridor has become much more outflow dominant where it is currently moving to the south which has significantly lessened the overall severe threat. Further to the north and west, additional areas of showers and storms continue to pop up as outflow boundaries spread out from the initial convection. With the loss of instability, not expecting quite the coverage over the next few hours. Weather through the rest of the day will be driven by the mesoscale conditions caused by the thunderstorms rather than the diurnally driven factors earlier today. This would leave the highest threat areas across a line stretching from Lawrence county through Jennings county through 4PM. Little steering flow aloft has led to periods of stationary storms which has led to brief flooding and flash flooding across Hendricks and Marion counties along with southern Putnam. Currently watching a stationary area across Owen for possible flooding over the next hour or two. && .Forecast Update... Issued at 915 AM EDT Wed Aug 25 2021 Have made a series of minor adjustments to the forecast as an area of light to moderate rain continues to move southeast across the northern and eastern portions of the forecast area as remnants of overnight convection. Confidence in the forecast today is relatively low with a lot of weak influences in the overall weather pattern. An outflow boundary from the overnight convection is currently situated across the southern portions of the forecast area with a remnant MCV moving into western Ohio. Convective debris is leading to at least partly cloudy skies across much of the forecast area which is likely to inhibit warming going into the afternoon. The focus for the afternoon and evening remains the high temperatures, but also now the potnetial for strong to severe thunderstorms. The overall storm threat looks to be fairly minimal, but with the outflow boundary in place and the expected clearing late today, can't rule out an isolated thunderstorm or even strong thunderstorm late this afternoon into the evening with best chances across the south. Have some doubts that we end up clearing enough for more than isolated thunderstorm initiation and will reevaluate as more 12Z data comes in. Will continue the Heat Advisory for now, but with the aforementioned cloud cover, have doubts that much of the area will see heat indices in the low 100s to 105. Again, will monitor the cloud cover and analyze additional model data before making a final decision late this morning or early afternoon. && .Short Term...(Today through Thursday) Issued at 245 AM EDT Wed Aug 25 2021 ...Hot and Humid Weather will continue... Surface analysis early this morning shows strong high pressure in place across Appalachia...with SW surface flow in place across Central Indiana. Water vapor imagery shows strong and broad high pressure in place aloft across TX and OK...extending its influences across the deep south to the Carolinas. This high was keeping the main storm track across the northern plains states. Radar shows convection entering NW Central Indiana with a diminishing trend and warming tops on GOES16. Dew points remained quite moist...in the lower 70s. Today...little change is expected within the overall pattern. HRRR shows the ongoing convection continuing to diminish and drift east this morning along with its associated weak short wave aloft. Although the models have been handling upper forcing poorly...another weak wave is shown to push across northern Indiana this afternoon. Forecast soundings show a bit more warm air within the lower levels today...resulting in higher convective temps and a small cap. CAPE is still above 1500 j/kg this afternoon with pwats over 1.75. HRRR suggests convective development late this afternoon and evening as peak heating and the possible short wave forcing aloft combine to generate storms. Thus will stick with a similar forecast to yesterday...hot and humid with small chances for afternoon and evening showers/storms. Will continue the heat advisory as very similar conditions to yesterday...afternoon heat index readings between 100 and 105 will be expected. Tonight...the models show the departure of the upper short wave...however as we have seen this morning...convection upstream still could drift into our area given the very moist air mass. As confidence is low with any forcing and evolution of upstream convection tomorrow...it seems prudent to include some small chances for showers/storms overnight. Again best pops would be found across the northern parts of the forecast area near the main steering flow aloft. Again will trend lows close to the expected dew points. On Thursday...models show another weak wave pushing toward Indiana from Northern Indiana within the flow aloft late in the afternoon. Forecast soundings at that time show a very favorable column for convection with convective temperatures near 90...CAPE over 3000 j/kg and pwats over 1.90 inches. Little overall change appears to be in place within the lower levels with gulf flow still in place. Thus will again keep some chc pops in place...mainly in the afternoon and evening...during peak heating hours. Will not be surprised if a heat advisory is again needed on Thursday...but we will cross that bridge when we get there. && .Long Term...(Thursday night through Tuesday) Issued at 245 AM EDT Wed Aug 25 2021 Ensemble means suggest upper ridging will hold over the Ohio Valley through the end of the week. By early next week, this ridge may get pushed back towards the southern Plains/Rockies, as a short wave trough digs southeast through the Great Lakes. It appears that a frontal system will meander over the Great Lakes through this upcoming weekend, although mesoscale convective outflows may push the effective boundary farther south. In addition, thickness patterns suggest potential for convective clusters to drop south or southeast from the Great Lakes. Therefore, will keep Pops for thunderstorms in the forecast through the weekend. Ensemble means suggest the Great Lakes front will begin to get a shove south by early next week, as the upper trough moves by. However, there is still some variance among the ensemble members as to how far south the front will get by next Tuesday. If the faster solutions end up verifying, dry conditions may arrive by next Tuesday. For now, due to the uncertainty of the frontal position, will hold onto PoPs through next Tuesday. && .Aviation...(18Z TAF Issuance) Issued at 106 PM EDT Wed Aug 25 2021 IMPACTS: -Convection over the next few hours may lead to brief restrictions at BMG. Additional convection possible, but unlikely later today and tonight. -MVFR to IFR vsby restrictions from 10Z to 13Z tomorrow from patchy fog. -Variable winds expected during storms, but generally southerly at 5- 10kts. DISCUSSION: An area of showers and storms continues to move through Indiana with rain ongoing at BMG. Expect that the current coverage of showers and storms will continue to decrease with low confidence in chances later today. Will likely have to address any pop up shower or storms with an amendment vs having any discrete mention. VFR vsby and cigs expected outside of convection other than a brief period of fog tomorrow morning with best chances at LAF and IND. Winds will generally be southerly at 5-10kts with brief northerly winds in convection over the next few hours. && .IND WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for INZ021-028-029-031- 035-043-051-060-067>069. && Mesoscale...White Update...White Short Term...Puma Long Term...JAS Aviation...White
Hazardous weather outlook, Aug 25, 3:36 AM EDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 336 AM EDT Wed Aug 25 2021 INZ021-028>031-035>049-051>057-060>065-067>072-260745- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 336 AM EDT Wed Aug 25 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Thunderstorms are possible this afternoon and evening. The storms may produce gusty winds...heavy rain and lightning. Heat index values will reach between 100 and 105 this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated to scattered showers and storms are possible at times from Thursday through Monday, especially during the afternoon hours. Organized severe storms do not appear likely at this time, but lightning is a threat with any thunderstorm. Heavy downpours and localized flooding will also be possible. Afternoon heat index values as high as 100 to 105 degrees can be expected across portions of central Indiana Thursday and perhaps Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Aug 25, 1:26 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
126 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG PLAINFIELD 39.70N 86.39W
08/25/2021 HENDRICKS IN PUBLIC
TREE LIMBS WERE BLOWN DOWN. LOCATION AND
TIME ESTIMATED.
&&
BHLocal storm report, Aug 25, 1:29 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
129 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG 1 W AVON 39.76N 86.40W
08/25/2021 HENDRICKS IN PUBLIC
A TREE WAS BLOWN DOWN NEAR AVON INTERMEDIATE
WEST AND ACCOMPANIED BY DIME SIZE HAIL AND
TORRENTIAL RAIN. REPORT WITH PHOTO RECEIVED
VIA FACEBOOK. TIME IS APPROXIMATED.
&&
BHLocal storm report, Aug 25, 1:33 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
133 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HEAVY RAIN 5 W GREENWOOD 39.62N 86.21W
08/25/2021 M1.31 INCH JOHNSON IN TRAINED SPOTTER
THIS AMOUNT FELL NEAR MORGANTOWN AND SMITH
VALLEY IN JUST OVER ONE HOUR.
&&
BHLocal storm report, Aug 25, 1:43 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
143 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HEAVY RAIN PLAINFIELD 39.70N 86.39W
08/25/2021 E4.00 INCH HENDRICKS IN PUBLIC
LOCATION APPROXIMATED.
&&
BHSpecial weather statement, Aug 25, 2:00 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
200 PM EDT Wed Aug 25 2021
INZ070-071-251830-
Lawrence IN-Jackson IN-
200 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of Lawrence and
southwestern Jackson Counties through 230 PM EDT...
At 159 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bedford, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of Lawrence and
southwestern Jackson Counties, including the following locations...
Medora, Heltonville, Norman, Avoca, Pleasant View, Spring Mill State
Park, Mitchell, Oolitic, Tunnelton and Kurtz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3870 8657 3899 8658 3899 8645 3896 8620
3876 8612 3877 8617 3878 8618 3878 8620
3877 8622 3878 8623 3877 8624 3876 8626
3877 8626 3877 8628 3874 8629 3873 8631
3869 8631 3869 8641
TIME...MOT...LOC 1759Z 332DEG 24KT 3886 8641
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AU/AWSpecial weather statement, Aug 25, 2:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
229 PM EDT Wed Aug 25 2021
INZ061-069-070-251900-
Martin IN-Lawrence IN-Greene IN-
229 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of eastern Martin,
southeastern Greene and Lawrence Counties through 300 PM EDT...
At 229 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Bedford, moving south at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of eastern Martin,
southeastern Greene and Lawrence Counties, including the following
locations... Williams, Avoca, Spring Mill State Park, Mitchell,
Indian Springs, Oolitic, Silverville, Huron, Tunnelton and Owensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3901 8683 3885 8631 3880 8627 3876 8628
3875 8628 3874 8629 3873 8631 3869 8631
3869 8668 3853 8668 3853 8672 3854 8672
TIME...MOT...LOC 1829Z 352DEG 27KT 3883 8671
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
AU/AWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 11:54 PM EDT | Special Weather Statement | IND | Fountain, Warren | 36 min |
| Aug 25, 10:58 AM EDT | Special Weather Statement | IND | Marion | 32 min |
| Aug 25, 11:00 AM EDT | Special Weather Statement | IND | Morgan | 30 min |
| Aug 25, 11:10 AM EDT | Areal Flood Warning | IND | Putnam | 3 hr |
| Aug 25, 11:19 AM EDT | Special Weather Statement | IND | Marion | 26 min |
| Aug 25, 11:27 AM EDT | Special Weather Statement | IND | Hendricks | 18 min |
| Aug 25, 11:41 AM EDT | Special Weather Statement | IND | Hendricks | 19 min |
| Aug 25, 11:45 AM EDT | Severe Thunderstorm Warning | IND | Hendricks | 30 min |
| Aug 25, 11:49 AM EDT | Special Weather Statement | IND | Johnson | 26 min |
| Aug 25, 11:56 AM EDT | Flash Flood Warning | IND | Hendricks, Marion | 4 hr |
| Aug 25, 12:05 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Morgan, Shelby | 25 min |
| Aug 25, 12:24 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Shelby | 36 min |
| Aug 25, 2:00 PM EDT | Special Weather Statement | IND | Lawrence | 30 min |
| Aug 25, 2:08 PM EDT | Areal Flood Warning | IND | Owen, Putnam | 3 hr |
| Aug 25, 3:03 PM EDT | Special Weather Statement | IND | Martin | 27 min |
| Aug 25, 4:02 PM EDT | Areal Flood Warning | IND | Daviess, Greene, Knox, Sullivan | 3 hr |
| Aug 25, 4:29 PM EDT | Special Weather Statement | IND | Sullivan | 31 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.